Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2000, 8:38 PM CDT for Parmer County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 8:38 PM CDT (01:38 UTC)
- Expired
- May 25, 2000, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:50 PM CDT | Hail 1.75 | Friona, TX | Large hail destroyed cotton, corn, and wheat crops. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
183 WUUS54 KLUB 260139 SVRLBB TXC369-260215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 838 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARMER COUNTY IN TEXAS * UNTIL 915 PM CDT * AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FRIONA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... BOVINA... FRIONA... BLACK... SUMMERFIELD... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3453 10294 3444 10263 3474 10253 3474 10286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:45 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 25, 3:45 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT THU MAY 25 2000 POTENTIAL SEVERE WEATHER EPISODE SETTING UP FOR THE REGION LATE THIS AFTERNOON AND TONIGHT. 20Z SURFACE ANALYSIS SHOWS LOW NORTH OF KMAF AND RADAR AND SATELLITE IMAGERY SHOWS WARM FRONT OVER THE SOUTHERN ROW OF COUNTIES IN OUR COUNTY WARNING AREA...FROM TATUM TO JAYTON TO NORTH OF WICHITA FALLS. DRYLINE EXTENDS BACK INTO EASTERN NEW MEXICO BUT LAST HOURS OBSERVATIONS SHOW WINDS COMING AROUND TO WESTERLY OVER SOUTHEAST NEW MEXICO. UPSLOPE FLOW...MODERATE INSTABILITLY AND INCREASING UPPER LEVEL DIVERGENCE IN RIGHT ENTRANCE REGION OF UPPER LEVEL JET MAX OVER SOUTHWEST KANSAS HAS PROVIDED LIFT FOR STRONG STORMS OCCURRING WEST OF FORT SUMNER ATTM. THIS ACTIVITY WILL REMAIN ELEVATED ABOVE THE BOUNDARY. CONCERNED ABOUT FRONTAL BOUNDARY LOCATED OVER SOUTH PLAINS REGION. THE AIRMASS IS EXTREMELY UNSTABLE WITH CAPE VALUES 4000-5000 J/KG AND LIFTED INDEX NEAR -8 DEGREES. SHORT WAVE TROUGH LOCATED OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS...AHEAD OF UPPER LOW OVER SOUTHEAST ARIZONA...SHOULD PROVIDE ENOUGH UPWARD VERTICAL MOTION TO GET CONVECTION GOING ALONG FRONTAL BOUNDARY AND ADVANCING DRYLINE. WILL MENTION THE POSSIBILITY FOR LOCALLY HEAVY RAIN FROM PLAINVIEW TO CHILDRESS AS STORMS COULD TRAIN ALONG AND NORTH OF SLOW MOVING WARM FRONT BOUNDARY. ROTATING STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...WEAK MID LEVEL WINDS (15-20 KNOTS AT 70H TO 30 KNOTS AT 50H) SHOULD ALLOW STORMS TO BE OUTFLOW DOMINANT. ANY STORMS WHICH COULD DEVIATE FROM THE MEAN FLOW SIGNIFICANTLY THAT WOULD INCREASE THE LOW TO MID LEVEL STORM RELATIVE FLOW COULD BECOME TORNADIC WITH THE AIRMASS SO UNSTABLE. SCATTERED STORMS TO FORM INTO AN MESOSCALE CONVECTIVE SYSTEM OVER SOUTHEAST TEXAS PANHANDLE BY LATE TONIGHT AND MOVE INTO OKLAHOMA OVERNIGHT. WARM FRONT MOVES NORTH TO THE EXTREME SOUTHERN PANHANDLE BY 06Z AND MESO ETA SHOWS 50 KNOT SOUTHERLY FLOW FEEDING INTO THIS AREA BY THEN. CONVECTION SHOULD BE ON THE WANE OVER THE AREA AFTER 09Z BUT WILL CONTINUE SLIGHT CHANCE FOR MORNING PRECIP FOR LOW ROLLING PLAINS. DRY SLOT MOVES INTO THE AREA FRIDAY WHICH WILL BRING BACK THE ABOVE NORMAL TEMPERATURES FOR THE AREA. AS TROUGH AXIS MOVES THROUGH BY FRIDAY...WEAK FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND PROVIDE A SLIGHT COOL DOWN FOR SATURDAY. THE EXTENDED PERIOD IS BACK TO THE BENIGN PATTERN WE'VE HAD FOR MOST OF MAY...UPPER RIDGE BUILDS INTO THE AREA FOR SIG WX NIL! FRIONA 62/92/58/88 5100 TULIA 64/92/60/89 6100 CHILDRESS 67/95/64/91 7200 BROWNFIELD 62/96/59/90 3-00 LUBVBOCK 65/95/62/90 4100 ASPERMONT 71/96/66/92 4200 .LBB...NONE. TINSLEY
In the hours before
Special weather statement, May 25, 3:49 PM CDT, 4 hours 49 minutes before
TXZ021-022-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 349 PM CDT THU MAY 25 2000 SEVERE THUNDERSTORM WATCH NUMBER 355 HAS BEEN ISSUED UNTIL 900 PM CDT FOR PORTIONS OF EASTERN NEW MEXICO AND THE WESTERN TEXAS PANHANDLE. SOUTHWESTERN PANHANDLE COUNTIES INCLUDED IN THE WATCH ARE: PARMER CASTRO REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 25, 7:25 PM CDT, 1 hour 13 minutes before
TXZ021>044-260100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 725 PM CDT THU MAY 25 2000 ...PART OF TORNADO WATCH NUMBER 356 HAS BEEN CANCELED... THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES OF THE SOUTH PLAINS: BAILEY...COCHRAN...YOAKUM...LAMB...HOCKLEY AND TERRY. THE FOLLOWING COUNTIES REMAIN IN THE WATCH: SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY... COTTLE...LUBBOCK...CROSBY...DICKENS...KING...LYNN...GARZA... KENT AND STONEWALL PART OF TORNADO WATCH 356 REMAINS IN EFFECT UNTIL 1000 PM THIS EVENING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 47 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 47 min |
| May 25, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 42 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 42 min |
| May 25, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 52 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 38 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 32 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | King | 45 min |
| May 25, 9:05 PM CDT | Tornado Warning | LUB | Castro | 25 min |
| May 25, 9:25 PM CDT | Tornado Warning | LUB | Castro | 35 min |
| May 25, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 46 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
| May 25, 11:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 40 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 37 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 48 min |
| May 26, 12:41 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 49 min |
| May 26, 3:15 AM CDT | Severe Thunderstorm Warning | LUB | Dickens | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.